MAUDE Adverse Event Report: ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE

ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE
Model Number RETRACTABLE CANNULATED KNIFE, STRAIGHT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/3/2024, it was reported by a sales representative via (b)(4) that a retractable knife blade, ar-6527-01, was being used in a case and, after deploying and being used, it retracts but then won't come back out of the slot for further use.This occurred during a case with no adverse effect to the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
RETRACTABLE CANNULATED KNIFE, STRAIGHT
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18579323
Report Number1220246-2024-00524
Device Sequence Number8246988
Product Code GFA
UDI-Device Identifier00888867039872
UDI-Public00888867039872
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETRACTABLE CANNULATED KNIFE, STRAIGHT
Device Catalogue NumberAR-6527-01
Device Lot Number15129790
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown